Telfast

Fexofenadine HCI 60mg, 120mg, 180mg tablets
Consumer Medicine Information
 
PLEASE READ THE FOLLOWING INFORMATION CAREFULLY BEFORE YOU BEGIN TAKING TELFAST:
 

NOTICE: This Consumer Medicine Information (CMI) is intended for persons living in Australia. This page contains answers to some common questions about Telfast. It does not contain all the information that is known about Telfast. It does not take the place of talking to your doctor or pharmacist. All medicines have risks and benefits. Your doctor has weighed the risk of you using this medicine against the benefits he/she expects it will have for you. If you have any concerns about using this medicine, ask your doctor or pharmacist. Bookmark or print this page, you may need to read it again.

WHAT IS TELFAST AND WHAT IS IT USED FOR?

TELFAST tablets contain an active ingredient called "fexofenadine". It is one of a group of medicines called antihistamines.
Telfast 60 is used to relieve the symptoms of seasonal and perennial allergic rhinitis (including hayfever). Telfast 120 and 180 are used to relieve the symptoms of hayfever (seasonal allergic rhinitis) such as sneezing, itchy, watery or red eyes, and itchy, blocked or runny nose. Telfast 180 is also used to relieve the symptoms of urticaria otherwise known as hives or itchy rash.
TELFAST works by blocking the action of histamine which causes these unwanted effects.
TELFAST is a non-sedating antihistamine which means it has been shown not to make you drowsy or slow down your reactions.

IS TELFAST SUITABLE FOR ME?

Do not take TELFAST, and tell your doctor or pharmacist if:
you have had an allergic reaction to fexofenadine, terfenadine (Teldane®)or any of the other ingredients in TELFAST. These are listed at the end of this leaflet
the expiry date on the pack has passed. It may have no effect or an unexpected effect if it is taken after this date
the packaging is torn or shows signs of tampering

Before taking TELFAST:

You should inform your pharmacist/doctor if:
you are, or might be, pregnant
you are breast feeding
you have any allergies to any other medicines, foods, preservatives or dyes
you are taking other medicines
Your pharmacist/doctor will consider these points when recommending TELFAST.
Use in children:
There is currently not enough information available to recommend TELFAST for use in children under 12 years of age.

HOW DO I TAKE TELFAST?

Take TELFAST with a glass of water. TELFAST may be taken with or without food.
For the relief of the symptoms of seasonal and perennial allergic rhinitis (including hayfever) the usual dosage for adults and children over 12 years is one TELFAST 60mg tablet twice daily, when required.
For the relief of the symptoms of hayfever, the usual dosage for adults and children over 12 years of age is one TELFAST 120mg tablet daily when required, or one TELFAST 180mg tablet daily when required.
For relief of the symptoms of urticaria, the usual dosage for adults and children over 12 years of age is one TELFAST 180mg tablet daily when required.
Do not take more than the recommended dose and remember, this medicine is for you. Do not give it to anyone else, even if their symptoms seem to be the same as yours.
If Telfast does not relieve your symptoms, do not take extra tablets. Tell your doctor or pharmacist.
What do I do in case of Overdose?
If you think that you or someone else may have taken too much TELFAST - (even if there are no signs of discomfort or poisoning) - contact your doctor or Poisons Information Centre, or go to the Casualty Department at your nearest hospital.

DOES TELFAST CAUSE SIDE EFFECTS?

Tell your doctor or pharmacist as soon as possible if you do not feel well while taking TELFAST, even if you do not think the problem is connected with the medicine or is not listed in this leaflet.
All medicines can cause side effects. Although most people will not experience any, some of the side effects that may occur with TELFAST are:
headache
tiredness
nausea
indigestion
dizziness
drowsiness
These same effects were seen in patients taking dummy or placebo capsules during the clinical studies.

How do I Store TELFAST?

Keep your tablets in a safe place out of the reach of children.
Store the tablets at room temperature below 25 degrees C.
Disposal
Return any unwanted tablets to your pharmacist.

WHAT DOES TELFAST LOOK LIKE?

TELFAST 60mg tablets are peach coloured oval shaped tablets.
TELFAST 120mg and 180mg tablets are peach coloured and have a modified capsule shape.
TELFAST 60 is available in blister packs of 20 tablets.
TELFAST 120 and 180 are available in blister packs of 10 or 30 tablets.
What are the ingredients in TELFAST?
Each TELFAST 60 tablet contains 60mg of the active ingredient fexofenadine hydrochloride.
Each TELFAST 120 tablet contains 120mg of the active ingredient fexofenadine hydrochloride.
Each TELFAST 180 tablet contains 180mg of the active ingredient fexofenadine hydrochloride.
The inactive ingredients in TELFAST are: croscarmellose sodium, pregelatinised maize starch, microcrystalline cellulose, magnesium stearate, hypromellose, povidone, titanium dioxide, colloidal anhydrous silica, macrogol 400 and iron oxide.
TELFAST does not contain any gluten, lactose or preservatives.

DISTRIBUTOR

Aventis Pharma Pty Limited
27 Sirius Road
LANE COVE NSW 2066
Telfast 60mg tablets AUST R 70949
Telfast 120mg tablets AUST R 63339
Telfast 180mg tablets AUST R 63338
Aventis Pharma (NZ), Auckland
Last updated : June 2005
WHERE TO GO FOR FURTHER INFORMATION
Remember this leaflet provides only a summary of some of the important things you need to know about TELFAST. Only your doctor or pharmacist are able to weigh up all the relevant facts and you should consult them about all aspects of this medicine as it relates to you.